Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2001, 4:49 PM EST for Greene County, Sullivan County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 4:49 PM EST (21:49 UTC)
- Expired
- Jun 5, 2001, 5:30 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greene County, IN, Sullivan County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS53 KIND 052150 SVRIND INC055-153-052230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 449 PM EST TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GREENE COUNTY IN SOUTHWEST INDIANA SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA * UNTIL 530 PM EST * AT 444 PM EST...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF DUGGER...OR ABOUT 24 MILES NORTHEAST OF VINCENNES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUGGER AT 500 PM EST LINTON AT 505 PM EST SWITZ CITY AT 515 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. HAIL UP TO 3/4 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3901 8744 3888 8731 3897 8700 3918 8712 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:20 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 2:20 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST TUE JUN 5 2001 TIMING AND CVRG OF TRW'S WL BE A DEFINITE CHALLENGE THROUGH THE FIRST 48 HRS AS MODELS ARE HAVING PROBS PINNING DOWN SFC WV POSITION THAT WL RIDE ALONG THE WARM FNT SOMETIME WED TO WED NGT. RNGL LOOP WAS SHOWING TRW'S BEGINNING TO POP ACRS SCNTRL IL IN AREA OF SFC CNVRG ON THE NOSE OF A MODEST 30 KT LOW LVL JET. MEANWHILE...AN OUTFLOW BNDRY FM A LINE OF TRW'S FM FWA-LAF WAS DROPPING SE ACRS NW ZONES AND INTO CNTRL IL. SFC ANLYS HAD THE PERSISTANT WARM FNT LIFTING SLOWLY NWD TO JUST S OF IND WITH WK SFC WVS LOCATED JUST N OF STL...NEAR CID AND A FINAL ONE NEAR TOP. UA PATTERN HAD A SMALL AMPLITUDE RIDGE JUST E OF THE FA AND A TROF ACRS THE PLAINS. VSBL PIX/SFC OBS KEEPING THICK CLDS ACRS THE FA EXCEPT A FEW BREAKS FAR SRN ZONES. MODELS ALL BRING A WK S/W ACRS TNGT WHICH SHOULD...ALONG WITH CURRENT RADAR TRENDS...THE WARM FNT AND OUTFLOW BNDRY NEARBY AND A LOW LVL JET NOSING IN...AID IN TRIGGER NUMEROUS TRW'S. BEST POPS NRN ZONES AHEAD OF THE WARM FNT AS HAS BEEN THE CASE THE PAST FEW DAYS AND COINCIDING WITH BEST LIFT/DEEPER MOIST AND CLOSER PROXIMITY TO THE UPR JET. COULD BE A FEW LG HAIL OR DAMAGING WIND PRODUCERS MAINLY THIS EVE AS MODERATE INSTABILITY WITH CAPES FM 1000-1500 J/KG STRETCH ACRS THE FA. AVN IS THE FASTEST MOVING A SFC WV/CD FNT SE OF THE FA AS IT MOVES THE SFC LOW TO JUST W OF SEYMOUR BY WED AFT. CONVERSLY...THE NGM HAS IT WELL N AND W ACRS NRN MO AND THE ETA HAS IT NEAR MIE. WITH LITTLE CONFIDENCE IN THE MODELS...WL GO WITH MIDDLE OF THE ROAD ETA WHICH WOULD IMPLY OCCASIONAL POPS ON WED WITH CHC POPS WED NGT MAINLY IN THE EVE AND SMALLEST POPS ACRS NWRN ZONES BEHIND THE CD FNT. AVN TIME SECS SHOW NICE MID LVL DRYING BEHIND THE FNT WED NGT BUT KEEPS SOME LOW LVL MOIST BEHIND. BY THU...HIGH PRES BUILDS IN BUT SOME LINGERING LOW LVL MOIST AND CD H8 AIR WL ALLOW FOR SOME DAYTIME CU. SO PARTLY CLOUDY LOOKS GOOD FOR THEN. MOS TEMPS LOOK GOOD TNGT CONSIDERING CURRENT DEW PTS AND WARM FNT EXPECTED TO BE JUST N OF THE AREA. MOS NUMBERS AGAIN LOOK GOOD TOMORROW BASED ON UNCHANGED AIRMASS AND EXPECTED CLD CVR. WL LEAN A LITTLE ON THE LOW SIDE...HOWEVER. PREFER A COMPROMISE BETWEEN WARMER FWC AND COOLER AVN WED NGT AS ETA MODEL PREFERRED OVR AVN AND NGM. FINALLY...THU'S NUMBERS CLOSE AND APPEAR REASONABLE ASSUMING WE WILL GET AT LEAST A LITTLE SS. .IND...NONE. KOCH
In the hours before
Special weather statement, Jun 5, 4:25 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 PM EST TUE JUN 5 2001 INZ070>072-052230- JACKSON-JENNINGS-LAWRENCE- 425 PM EST TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EST... SCATTERED THUNDERSTORMS FROM SEYMOUR TO BEDFORD WILL CONTINUE TO MOVE EAST AROUND 20 MPH ACROSS THE AREA THROUGH 5 PM EST. THE STORMS WILL REACH BROWNSTOWN AND NORTH VERNON IN BETWEEN 430 AND 500 PM. SMALL HAIL...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. INZ052-053-061-062-067>069-052230- CLAY-DAVIESS-GREENE-KNOX-MARTIN-MONROE-OWEN- 425 PM EST TUE JUN 5 2001 STRONG STORMS WERE SCATTERED FROM WORTHINGTON TO VINCENNES. THESE STORMS WILL CONTINUE TO MOVE NORTHEAST AROUND 20 MPH AND REACH SPENCER AND BLOOMFIELD IN BETWEEN 430 AND 500 PM. SMALL HAIL... BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:08 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 52 min |
| Jun 5, 5:14 PM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| Jun 5, 5:25 PM EST | Flash Flood Warning | IND | Sullivan | 65 min |
| Jun 5, 5:41 PM EST | Severe Thunderstorm Warning | IND | Owen | 64 min |
| Jun 5, 5:43 PM EST | Severe Thunderstorm Warning | IND | Greene | 17 min |
| Jun 5, 6:36 PM EST | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 39 min |
| Jun 5, 6:36 PM EST | Severe Thunderstorm Warning | IND | Martin | 39 min |
| Jun 5, 6:56 PM EST | Severe Thunderstorm Warning | IND | Brown, Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.